Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Child has dark black stools, has reduced urination frequency even after taking plenty of fluids. Worrisome?

Hi, my 2 year old daughter has had very dark black hard stools for two days. I have also noticed that she has not required much diaper change during the day for the past week, I change her diaper about 3 times a day only. And, have noticed that she is drinking fluids throughout the day. Should I be worried or let it pass? Her appetite is the same, nothing has changed in her, just the diapers and stool. Thanks!
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

You mentioned that your daughter is passing dark black hard stools. This indicates that she may be constipated. It is suggested that you increase her fluid intake which shall help in the constipation and also increase the frequency of urination.

As the appetite is good I think you need not worry. Such changes do happen at times because of change in environmental temperature or the outdoor activities of a child.

I hope I have answered your query to your satisfaction.


Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor